Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Parametric analysis of statistical communication nets


Authors: H. Frank and S. L. Hakimi
Journal: Quart. Appl. Math. 26 (1968), 249-263
MSC: Primary 94.10
DOI: https://doi.org/10.1090/qam/233616
MathSciNet review: 233616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existing traffic within the branches of a communication net can often be assumed to be normally distributed random variables. A natural problem is to determine the probability that a particular flow rate between a pair of stations can be attained. If this probability is too small, it is necessary to improve the net with minimum cost. In this paper, analysis techniques on which effective synthesis procedures can be based are developed. An exact method for evaluating the flow rate probability is obtained as well as upper and lower bounds. Monte Carlo techniques are applied and the flow rate is seen to be approximately normally distributed. A method of finding the approximate mean and variance of the flow rate is given, as well as a Uniformly Most Powerful Invariant Statistical test.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 94.10

Retrieve articles in all journals with MSC: 94.10


Additional Information

DOI: https://doi.org/10.1090/qam/233616
Article copyright: © Copyright 1968 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website